Hail, Barry
- When
- January 10, 4:00 AM CST
- Where
- Barry County, Cassville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.683, -93.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 10, 4:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST TUE JAN 10 2006 ...HEAVY SNOW WARNING DOWNGRADED TO SNOW ADVISORY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. WINTER WEATHER ADVISORY ISSUED FOR PORTIONS OF CENTRAL MISSOURI... .DISCUSSION... WHILE LIGHTNING HAS DIMINISHED SINCE 08Z...CONVECTION CONTINUES AS A MIXTURE OF PRECIPITATION TYPES ACROSS SGF CWA. DRIER LOW LEVEL AIR HAS LEAD TO FREEZING WET BULBS ACROSS CENTRAL MISSOURI PROMPTING THE ISSUANCE OF A WINTER WEATHER ADVISORY. AREAS FARTHER WEST REMAINS MAIN FORECAST CHALLENGE TODAY. WHILE RAIN HAS CHANGED OVER TO SNOW OR SNOW MIXED WITH FREEZING RAIN OVER SOUTHEAST KANSAS...HEAVY SNOW REPORTED UNDER THIN BAROCLINIC LEAF OVER NORTH CENTRAL OK INTO SOUTHEAST KS...AND SLOWLY ADVECTING EASTWARD. 00Z/06Z NAM AND GFS SOLUTIONS WARMER THAN PREVIOUS RUNS LEADING TO A SIGNIFICANT REDUCTION IN SNOW ACROSS THE WESTERN SGF CWA. FOUGHT OFF TEMPTATION TO FURTHER DIMINISH SNOW TOTALS BUT KEYED IN ON NAMS 600-500MB NEG EPV THAT FORMS IN RESPONSE TO APPROACHING DRY SLOT. STILL THIS FEATURE AT BEST PROVIDES ONLY A LIMITED PERIOD OF CONVECTIVE SNOWS BETWEEN KS TURNPIKE AND A LINE RUNNING FROM COLUMBUS TO OSCEOLA LATE THIS MORNING INTO THE AFTERNOON...OR BEFORE SUPPORT IN THE FORM OF A WEAK TROWAL ADVECTS NORTH OUT OF THE SGF CWA. NEXT FORECAST CHALLENGE WAS FORECASTING SNOW AMOUNTS WITH TRAILING EDGE OF THE TROWAL THAT DROPPED SOUTH ALONG KS BORDER. LOOKING AT 295-305 ISENTROPICS FEEL BETTER LIFT TO BE ALONG MAIN WEST TO EAST PORTION OF TROWAL THUS EXPECT DIMINISHING SNOW INTENSITIES BY LATE AFTERNOON...KEEPING MOST AREAS WITHIN SNOW ADVISORY AT 2 TO 4 INCH AMOUNTS. STRONG WARM AIR ADVECTION DEPICTED BY ALL SHORT RANGE MODELS STARTING WEDNESDAY TEMPERED WITHIN EXPECTED SNOW AREAS...OTHERWISE TRENDED TEMPERATURES UPWARD FROM WEDNESDAY INTO THURSDAY NIGHT. NO CHANGES MADE BEYOND THEN. && .AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY TUESDAY WITH LOW CEILINGS AND VISIBILITIES LIMITED BY PRECIPITATION AND FOG. THUNDERSTORMS EMBEDDED IN A LARGE SHIELD OF RAIN WILL CONTINUE OVERNIGHT. THE RAINFALL WILL BE MIXED AT TIMES WITH SLEET. LIFR CONDITIONS WILL LIKELY DEVELOP TUESDAY MORNING WITH PRECIPITATION TRANSITIONING TO A MIX OR ALL SNOW. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...SNOW ADVISORY IN EFFECT TODAY WEST OF A LINE FROM JOPLIN TO BOLIVAR TO WARSAW. WINTER WEATHER ADVISORY IN EFFECT THROUGH THIS EVENING NORTH AND EAST OF A LINE FROM VERSAILLES TO BUFFALO TO ROLLA. KS...SNOW ADVISORY IN EFFECT TODAY FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CST MON JAN 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CST MON JAN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI LATE TONIGHT. RAIN WILL TRANSITION TO SNOW TOWARD SUNRISE WEST OF A LINE FROM JOPLIN TO OSCEOLA. THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN AND SOUTH CENTRAL MISSOURI OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL SPREAD OUT OF SOUTHEAST KANSAS AND INTO THE MISSOURI OZARKS TUESDAY. THE HEAVIEST SNOW WILL FALL NORTHWEST OF A LINE FROM JOPLIN TO VERSAILLES WHERE TOTAL ACCUMULATIONS OF 5 TO 8 INCHES WILL BE POSSIBLE. SNOWFALL AMOUNTS WILL BE LESS FARTHER EAST WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE NORTHWEST OF A LINE FROM BRANSON TO SALEM. FAR SOUTH CENTRAL MISSOURI WILL RECEIVE MOSTLY RAIN WITH ONLY AN INCH OR LESS OF SNOW POSSIBLE. THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. THOSE WITH TRAVEL PLANS TUESDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGE TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CST TUE JAN 10 2006 MOZ102-101030- BARRY- 359 AM CST TUE JAN 10 2006 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL BARRY COUNTY UNTIL 430 AM CST... AT 356 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTH OF CASSVILLE...OR 18 MILES NORTHWEST OF EUREKA SPRINGS. THIS STORM WAS MOVING NORTH AT 50 MPH. COPIOUS AMOUNTS OF SMALL HAIL...UP TO A HALF INCH IN DIAMETER...IS EXPECTED WITH THIS STORM. SLEET AND HAIL COULD ACCUMULATE ON ROADWAYS MAKING TRAVEL DIFFICULT IN THE THUNDERSTORM. IZZI
The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 10:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487514.